Have a Question? Call Us: (855) 876-3060
This medication requires a prescription from your doctor.
Isometheptene 65mg, Acetaminophen 325mg, Dichloralphenazone 100mg in Capsules
Migraine headaches affect about 15% of people globally. After puberty, women are 2-3 times more likely than men to experience them. Midrin is a combination migraine medication that was commercially available for years that brought many migraine sufferers relief. Its production was discontinued in 2009 due to issues at the manufacturer’s facilities. Currently there are no commercially available versions of this medication but it can still be custom-made by a compounding pharmacy. Midrin contains three ingredients for acute, as-needed treatment of migraines: isometheptene, acetaminophen, and dichloralphenazone. This combination medication works best when it is taken right at the onset of a migraine or severe headache. However, it can still be effective at any point during the migraine.
The ingredients in Midrin work together and target different aspects of migraine and headache pain. Isometheptene is a vasoconstrictor that reduces the dilation of cranial and cerebral arterioles that lead to vascular headaches. Acetaminophen is an analgesic that reduces pain from multiple types of headaches. Dichloralphenazone is a mild sedative that helps with the emotional reaction to a migraine by calming the nerves. Together these ingredients provide an acute treatment for reducing the severity of a migraine. This treatment should be used only as-needed at the onset of an attack or as soon as possible after the onset. It is not intended for use on a daily basis to prevent migraines.
How to Prescribe
Midrin has been sold under several other brand names including Amidrine, Duradin, Epidrin, and more. It was available in various forms for decades but is no longer available in any FDA-approved form. While it is no longer manufactured, this effective medication can still be made by a compounding pharmacy for individual patients. The prescription should include all of the ingredients – isometheptene, acetaminophen, and dichloralphenazone – and the strengths that should be included in each capsule. At the onset of a migraine, 1-2 capsules are taken. This can be followed with 1 capsule every hour, with a max dosage of 5 capsules in a 12 hour period. Another medication called Prodrin is also available, which contains caffeine instead of dichloralphenazone.
This prescription medication is only available in California. We do not ship this product to other states.